Adverse Effects of Drugs III

Cardiovascular System


{"ops":[{"insert":"A 25 year old man is brought to the emergency department because of an overdose. He is agitated and has needed physical restraints due to violent behavior. Her temperature is 39\u00b0C (102.2\u00b0F), pulse is 130\/min and blood pressure is 180\/90 mm Hg. Physical examination shows diaphoresis, agitation and confusion. The pupils are mydriatic with minimal reactivity to light. Tone is normal. There is no clonus but reflexes are brisk. Abdominal examination shows increased bowel sounds. Which of the following medications is the most likely cause of his presentation?"},{"insert":"\n"}]}

Background

{"ops":[{"insert":"\n"}]}

(A)

Alcohol
{"ops":[{"insert":"\n"}]}

(B)

Opioids
{"ops":[{"insert":"\n"}]}

(C)

Amphetamine
{"ops":[{"insert":"\n"}]}

(D)

Anticholinergic medications
{"ops":[{"insert":"\n"}]}

(E)

Serotonin selective reuptake inhibitor toxicity
{"ops":[{"insert":"\n"}]}

References

{"ops":[{"insert":"SPILLER HA, HAYS HL, ALEGUAS A JR. Overdose of drugs for attention-deficit hyperactivity disorder: clinical presentation, mechanisms of toxicity, and management. CNS Drugs [online] 2013 Jul, 27(7):531-43 [viewed 03 June 2019] Available from: http:\/\/www.ncbi.nlm.nih.gov\/pubmed\/23757186"},{"insert":"\n","attributes":{"list":"ordered"}}]}

Want to continue playing?

Open your Clinical Odyssey account today.


Enjoy unlimited access to 600+ simulations.
Safely improve your skills, anytime and anywhere.
Get answers to your follow-up questions from practicing physicians.